Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 17, 2006, 3:42 AM CST for 25 counties in Texas. It took effect at Jan 17, 2006, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:42 AM CST (09:42 UTC)
- In effect from
- Jan 17, 2006, 9:00 AM CST
- Expired
- Jan 17, 2006, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 170942 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CST TUE JAN 17 2006 ...STRONG NORTHERLY WINDS ACROSS PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 4 PM THIS AFTERNOON... .A STRONG COLD FRONT MOVED THROUGH SOUTH CENTRAL TEXAS MONDAY NIGHT...CREATING STRONG NORTHWEST WINDS. THESE WINDS WILL REMAIN STRONG AND INCREASE TODAY AS THE UPPER LEVEL TROUGH SWEEPS EASTWARD. THE SURFACE PRESSURE GRADIENT WILL REMAIN STRONG AS COLD AIR ADVECTION PUSHES THROUGH THE REGION. TXZ171>173-186>194-204>209-219>225-172200- /O.NEW.KEWX.WI.Y.0001.060117T1500Z-060117T2200Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 342 AM CST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:56 PM CST, 6 hours 46 minutes earlier.
Area forecast discussion, Jan 16, 8:56 PM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 856 PM CST MON JAN 16 2006 .UPDATE...UPPER TROUGH ENTERING WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AT LATE EVENING. STRONG UPPER DISTURBANCES TRAVERSING NORTHEAST AHEAD OF THE TROUGH AXIS PRODUCING MOSTLY LIGHT RAIN OR SPRINKLES WITH SOME ISOLATED POCKETS OF LIGHT SLEET (WITH STEEP LAPSE RATE AND A LOW FREEZING LEVEL. ON UPDATE HAVE KEPT SLIGHT CHANCES OF LIGHT RAIN OR SHOWERS ALONG AND EAST OF THE ESCARPMENT WITH 30 PERCENTERS OVER SOUTHEASTERN SECTIONS. && .PREV DISCUSSION... (ISSUED 347 PM CST MON JAN 16 2006) DISCUSSION... THE COLD FRONT IS SLIDING SOUTH OVER THE PLAINS WITH THE DIGGING UPPER TROUGH. CURRENT SPEED OF THE COLD FRONT IS 30 MPH. AT THIS RATE IT WILL ARRIVE IN THE HILL COUNTRY AROUND 9PM. AT THAT TIME THE UPPER TROUGH WILL BEGIN TRANSLATING EAST THROUGH SOUTH CENTRAL TEXAS. EXPECTING SCATTERED THUNDERSTORMS DEVELOPMENT ON THE DRY LINE BEFORE THE COLD FRONT MERGES WITH IT AND MOVES OUT OF THE AREA BY MIDNIGHT. STRONG NORTHWEST WINDS WILL HOLD OVER MOST AREAS TONIGHT AND TUESDAY AS THE NORTHERN STREAM TROUGH DIGS OVER THE MISSISSIPPI VALLEY, SENDING MUCH COLDER AIR INTO THE REGION. WILL SEE A ROUND OF FREEZING TEMPS BY WEDNESDAY MORNING. THE SURFACE HIGH SLIDES INTO THE NORTHERN GULF WITH LEE SIDE TROUGHING SETTING UP WEDNESDAY. THIS WILL RESULT IN A DRY SOUTHWEST WIND, KEEPING DAYTIME HUMIDITIES BELOW 25 PERCENT. THE FLOW ALOFT BECOME ZONAL WEDNESDAY AS ANOTHER LONG WAVE TROUGH DIGS ACROSS THE CENTRAL PLAINS. THE SOUTHERN STREAM FLOW BECOME SOUTHWESTERLY BY WEEKS END, GIVING US A CHANCE AT LIGHT RAIN AND DRIZZLE. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 02/13
Hazardous weather outlook, Jan 16, 4:30 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 PM CST MON JAN 16 2006 TXZ171>173-183>194-202>209-217>225-228-171145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 430 PM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A RED FLAG WARNING IS IN EFFECT TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. STRONG NORTHWEST WINDS AND LOWERING RELATIVE HUMIDITIES WILL OCCUR FOLLOWING THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 6 PM TUESDAY. STRONG NORTHWEST WINDS WILL PREVAIL ON TUESDAY WITH RELATIVE HUMIDITIES FALLING BELOW 25 PERCENT. A WIND ADVISORY MAY HAVE TO BE ISSUED FOR TUESDAY AFTERNOON IF SUSTAINED WINDS OF 30 MPH ARE FORECASTED TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.